A 21-year-old female asked:
Would having one episode of diarrhea 12 hours after taking my birth control pill decrease it's effectiveness?
1 doctor answer • 2 doctors weighed in
Dr. Katharine Coxanswered
Pediatric Emergency Medicine 47 years experience
No: Already absorbed. You will be fine. All the best.
2.4k viewsReviewed >2 years ago
A 20-year-old female asked:
Should one incident of diarrhea 3 and a half hours after taking your birth control pill lower your pill's effectiveness?
1 doctor answer • 3 doctors weighed in
Dr. Gregory Harttanswered
Emergency Medicine 20 years experience
No: The pill absorbs quickly after you swallow it, and diarrhea should't affect it.
3.6k viewsReviewed >2 years ago
Last updated Jul 2, 2017
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.